# SDR 2023FA0000797

- Difficulty date: November 29, 2023
- Submitted: November 30, 2023
- Operation: General aviation
- Aircraft: N2921L
- Make and model: Mooney M20F
- Aircraft serial: 670315
- Aircraft time: 2,565 hours
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Landing Gear
- Part number: 520002501502
- Condition: Failed Insp
- Location: Zone 700
- Stage of operation: IN
- How discovered: L
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EXCESSIVE CORROSION FOUND IN THE MLG SPINDLE, UPPER TORQUE TUBE. CORROSION WAS HIDDEN BY PAINT AND DIRT. PAINT WAS REMOVED FROM THE GEAR SPINDLES IN PREPARATION FOR REPAIR AND REPAINT. IT WAS ONLY THEN THE DAMAGE WAS LOCATED. TWO OTHER SERVICEABLE SPINDLES WERE SOURCED. ONE OF THE TWO HAD SIMILAR CORROSION. ALL OTHER "SERVICEABLE" UNITS THAT WE ATTEMPTED TO ACQUIRE, ONCE INSPECTED HAD SIMILAR DAMAGE.
